Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 2000, 9:36 PM CDT for Robertson County, Tennessee. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 9:36 PM CDT (02:36 UTC)
- Expired
- May 24, 2000, 10:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:00 PM CDT | Thunderstorm Wind 55 E | Coopertown, TN | Trees were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
656 WUUS54 KOHX 250238 SVRBNA TNC147-250330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 936 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD...ADAMS...CROSS PLAINS * UNTIL 1030 PM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR TENNESSEE. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:40 PM CDT, 56 minutes earlier.
Area forecast discussion, May 24, 8:40 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 24 2000 NORTHWEST FLOW CONTINUES WITH ABUNDANT MOISTURE. ACTIVITY THIS EVE HAS FIRED ALONG/JUST AHEAD OF FRONT...WITH ACTIVITY LAST FEW HOURS BECOMING MORE E-W ORIENTED AND BACKBUILDING INTO HIGHER THETA-E. HAD A VERY INTERESTING-LOOKING SPLIT CELL IN KY EARLIER. STILL ISSUING AN OCCASIONAL SEVERE TSTM WARNING. WILL CONTINUE TO MONITOR FOR POSSIBLE FLOODING PROBLEMS LATER IN N COUNTIES AS FRONT SAGS SOUTHWARD OVERNITE. NO UPDATES AT THIS TIME. .BNA...TORNADO WATCH MUCH OF N AND NE SECTIONS TIL MIDNITE. MAG
In the hours before
Local storm report, May 24, 3:52 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
352 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM ALLARDT TN 58 MPH TSTM WIND GUST
05/23/00 FENTRESS EMA REPORTED A FEW TREES
DOWN IN ALLARDT AND PALL
MALL .
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 52 min |
| May 24, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 57 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 59 min |
| May 24, 8:54 PM CDT | Tornado Warning | OHX | Macon | 51 min |
| May 24, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 38 min |
| May 24, 10:08 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 24, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| May 24, 11:25 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| May 24, 11:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 53 min |
| May 24, 11:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 87 min |
| May 25, 12:10 AM CDT | Tornado Warning | OHX | Davidson, Wilson | 35 min |
| May 25, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 42 min |
| May 25, 12:37 AM CDT | Tornado Warning | OHX | Rutherford | 38 min |
| May 25, 1:00 AM CDT | Tornado Warning | OHX | Wilson | 35 min |
| May 25, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 38 min |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 35 min |
| May 25, 1:51 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 39 min |
| May 25, 2:10 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 25, 2:20 AM CDT | Flash Flood Warning | OHX | Davidson | 4 hr |
| May 25, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| May 25, 2:36 AM CDT | Tornado Warning | OHX | Humphreys | 39 min |
| May 25, 2:47 AM CDT | Tornado Warning | OHX | Hickman | 28 min |
| May 25, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 34 min |
| May 25, 3:13 AM CDT | Tornado Warning | OHX | Maury | 42 min |
| May 25, 4:13 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.